Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child is having high fever. Given mefkind-p. Red rashes appeared. Side effect of medicine?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
My DD , 2.5 yrs is having intermittent high fever for past 3 days.
My pediatrician had prescribed mefkind-p ..from yesterday (instead of calpal)
suddenly she started developing rashes..

Is it due to allergy against mefkind-p ?Please enlighten
Posted Tue, 30 Apr 2013 in Medicines and Side Effects
Answered by Dr. Sujoy Khan 50 minutes later

Welcome to Healthcare Magic and thank you for writing to us.

Mefkind-P is probably a combination of mefenamic acid-paracetamol (if I am not mistaken, although RSM ditributors list ingredients as only mefenamic acid) and if the rashes developed after a few doses, it is best to STOP this drug, and go back to plain paracetamol.

Mefenamic acid is a non-steroidal anti-inflammatory drug (NSAID) and urticaria (itchy, red rashes) are common with this group of drugs. Ibuprofen also falls in this group so it is best for now to stick to only plain paracetamol (Calpol) to lower the temperature.
I am, however, presuming no antibiotics were prescribed or taken at the same time, or no other drugs.

Please ask any questions if you have after reading my reply.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor